Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 6, 2016Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 6, 2016, 2:43 AM CDT for Tulsa County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 2:43 AM CDT (07:43 UTC)
Expired
Aug 6, 2016, 3:30 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS84 KTSA 060743
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT SAT AUG 6 2016
 
OKZ054-059-060-064-060830-
CREEK OK-TULSA OK-PAWNEE OK-OSAGE OK-
243 AM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...NORTHEASTERN CREEK AND CENTRAL TULSA COUNTIES UNTIL 330 AM
CDT...

AT 243 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF WESTPORT...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          SAND SPRINGS...
BIXBY...                          SAPULPA...
JENKS...                          GLENPOOL...
SKIATOOK...                       HOMINY...
MANNFORD...                       KIEFER...
SPERRY...                         WESTPORT...
OSAGE...                          TERLTON...
TURLEY...                         WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK...            GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 206 AND 227.
 
LAT...LON 3648 9637 3629 9587 3586 9592 3611 9653
TIME...MOT...LOC 0743Z 296DEG 24KT 3619 9638 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:49 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 5, 11:49 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 PM CDT FRI AUG 5 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will become more numerous late tonight
and early Saturday morning across northeast Oklahoma and northwest
Arkansas, with visibility restrictions possible near
thunderstorms. VFR conditions will prevail outside of thunderstorm
areas.

&&

.PREV DISCUSSION... /Issued 839 PM CDT FRI AUG 5 2016/

..UPDATE...

DISCUSSION...
Afternoon showers and thunderstorms are slowly going away...with
greatest coverage currently across northwest AR. A couple of
storms became briefly strong with gusty winds and small hail
earlier this evening. Additional showers and storms are possible
after midnight per latest short term models. Latest surface
analysis and observations show weak front still draped over the
area from southwest MO through central OK.

Will not change much with current forecast...as temps/pops seem
on track. Low temps may be a degree or two higher than previous
mornings due to the increased cloud cover from area convection.
Other than that...left highest pops in the northern part of the
area.

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory from noon to 9 PM CDT Saturday for OKZ049-053-065-
     071>076.

AR...Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.

&&

AVIATION...05
Hazardous weather outlook, Aug 5, 5:01 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI AUG 5 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT FRI AUG 5 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE MAIN
THREAT WITH THESE STORMS WILL BE DANGEROUS LIGHTNING...BRIEF HEAVY
DOWNPOURS AND STRONG WIND GUSTS TO AROUND 50 MILES PER HOUR. UPPER
LEVEL WINDS ARE NOT STRONG...SO ANY INDIVIDUAL STORM SHOULD BE
SHORT LIVED. THESE STORMS ARE MAINLY FORMING IN AN UNSTABLE
ATMOSPHERE WITH A WEAK COLD FRONT NEARBY.

MOST LOCATIONS WILL NOT SEE ANY STORMS THIS EVENING AND DANGEROUS
HEAT REMAINS THE GREATER CONCERN. HEAT INDEX VALUES THROUGH EARLY
EVENING WILL RANGE FROM 100 TO 108 DEGREES. A HEAT ADVISORY IS IN
EFFECT FOR TONIGHT UNTIL 9PM FOR MUCH OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. THE HEAT ADVISORY IS IN EFFECT TOMORROW FOR
COUNTIES ALONG AND SOUTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH THURSDAY THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE WEAK FRONT WILL REMAIN IN THE AREA AND BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS THROUGH MONDAY. THE STRONGER STORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WIND DURING THE AFTERNOON AND
EVENING HOURS. ISOLATED STORMS ARE POSSIBLE THROUGH THE MIDDLE OF
NEXT WEEK OVER THE TERRAIN AREAS OF NORTHWEST ARKANSAS AND FAR
EASTERN OKLAHOMA

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 6, 2:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT SAT AUG 6 2016

OKZ054-059-060-064-060830-
CREEK OK-TULSA OK-PAWNEE OK-OSAGE OK-
243 AM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...NORTHEASTERN CREEK AND CENTRAL TULSA COUNTIES UNTIL 330 AM
CDT...

AT 243 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF WESTPORT...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          SAND SPRINGS...
BIXBY...                          SAPULPA...
JENKS...                          GLENPOOL...
SKIATOOK...                       HOMINY...
MANNFORD...                       KIEFER...
SPERRY...                         WESTPORT...
OSAGE...                          TERLTON...
TURLEY...                         WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK...            GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 206 AND 227.

LAT...LON 3648 9637 3629 9587 3586 9592 3611 9653
TIME...MOT...LOC 0743Z 296DEG 24KT 3619 9638

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:09 PM CDTSpecial Weather StatementTSAWagoner21 min
Aug 5, 7:30 PM CDTSpecial Weather StatementTSAWagoner30 min
Aug 6, 3:37 AM CDTSpecial Weather StatementTSATulsa38 min
Aug 6, 9:05 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Pawnee, Tulsa3 hr
Aug 6, 3:30 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 6 more28 hr
Aug 6, 5:00 PM CDTSpecial Weather StatementTSAPushmataha30 min
Aug 6, 5:27 PM CDTSpecial Weather StatementTSAPushmataha33 min
Aug 6, 5:38 PM CDTSevere Thunderstorm WarningTSAPushmataha37 min
Aug 5, 7:35 PM CDTSpecial Weather StatementTSAMadison25 min
Aug 5, 7:59 PM CDTSpecial Weather StatementTSAMadison31 min
Aug 5, 9:45 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.